Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 272, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Aug 30, 2001, 1:54 PM CDT for Platte County, Missouri. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 30, 2001, 1:54 PM CDT (18:54 UTC)
- Expired
- Aug 30, 2001, 2:45 PM CDT
- In force
- 51 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 81 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 6.9 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 860 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1128 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
452 WUUS53 KEAX 301854 SVRMCI MOC165-301945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 154 PM CDT THU AUG 30 2001 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PLATTE COUNTY IN WEST CENTRAL MISSOURI * UNTIL 245 PM CDT * AT 154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER WESTON...OR ABOUT 18 MILES SOUTHEAST OF ATCHISON...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PLATTE CITY AT 210 PM CDT KCI AIRPORT AT 215 PM CDT RIDGELY AT 230 PM CDT EDGERTON AT 235 PM CDT THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE QUARTER SIZE HAIL...AND WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING AREAS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3947 9497 3930 9490 3927 9461 3952 9462 HUDSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 2:45 AM CDT, 11 hours 9 minutes earlier.
Area forecast discussion, Aug 30, 2:45 AM CDT, 11 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 245 AM CDT THU AUG 30 2001 TONITES FCST CHALLENGES MAINLY DEAL WITH POSITION AND TIMING OF NRN PLAINS FRNT. AND TEMPS. CONVECTION FIRING IN NEB ON OUTFLOW AHD OF MAIN FRNT...BEING HELD TGETHER BY LLVL JET. IF IT HOLDS TOGETHER...SHUD REACH NWRN PORTIONS OF CWA BY SUNRISE AND THEN SLIDE EAST. INSTABILITY THIS MORNING NOT SO GREAT...SO AS LLVL JET DIMINISHES WOULD EXPECT THIS TO BREAK UP EARLY. SOME DISCREPANCY BETWEEN THE AVN/ETA ON TIMING OF FRONT LATER TDY. WILL PLAN ON GOING WITH COMPROMISE SOLUTION...AND FIGURE IT SHUD BE SITTING AROUND STJ BY 00Z. LI/S ARE -5 TO -6 AND CAPES SITTING AROUND 2500 J/KG...BUT UPPER SUPPORT IS SHAKY. FEEL THE BEST CHCS FOR SVR WOULD BE IN THE NWRN ZONES WHERE CONVERGENCE AHD OF FRNT IS THE BEST...WITH KC METRO AT THE SOUTHERNMOST EXTENT. SFC AND H8 FRONT MOVE RIGHT ON OUT...AND WILL ONLY INCLUDE MORNING POPS IN EXTREME SRN ZONES FOR FRI MORNING. WONT GO ANY HIER THAN 40/50 POPS FOR ALL. AVN TRYING TO RUIN THE WEEKEND WITH SOME CONVECTIVE FEEDBACK LOOKING SHTWV/S MOVING OUT OF THE HIGH PLAINS. AND THE ETA IS RELUCTANT TO DRY THINGS OUT BEHND THE FRNT. FOR NOW WILL NOT INTRODUCE PCPN CHCS...WILL WAIT FOR ANOTHER MDL RUN. GOING FCST HAS A GOOD HANDLE ON TEMPERATURES. SOME CONCERN THAT ETA MAY BE MORE ON TRACK WITH LESS COOLING ON FRIDAY...SO WILL ADD A COUPLE DEGREES. OTRW NO CHANGES PLANNED. .EAX... KS...NONE. MO...NONE. LVQ
In the hours before
Local storm report, Aug 30, 10:53 AM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1053 AM CDT THU AUG 30 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM 2 SE BOONVILLE MO .88 INCH HAIL
08/29/01 COOPER REPORTED BY PUBLIC TO
LOCAL RADIO STATION.
OCCURRED ON HIGHWAY 87
NEAR INTERSTATE 70.
0700 PM 5 W WOOLDRIDGE MO .88 INCH HAIL
08/29/01 COOPER REPORTED BY PUBLIC TO
LOCAL RADIO STATION.
OCCURRED HAL MILE SOUTH
OF INTERSTATE 70 ON
GOOCHES MILL ROAD.
0700 PM 5 E BOONVILLE MO WIND DAMAGE
08/29/01 COOPER REPORTED BY PUBLIC TO
LOCAL RADIO STATION.
TREE BLOCKING HIGHWAY
90 EAST OF BOONVILLE.Special weather statement, Aug 30, 11:50 AM CDT, 2 hours 4 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-043 >046-053-054-311100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1150 AM CDT THU AUG 30 2001 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND THIS EVENING... FORECAST: WIDELY SCATTERED THUNDERSTORMS WILL LIKELY DEVELOP OVER EXTREME NORTHWESTERN PORTIONS OF MISSOURI EARLY THIS AFTERNOON. THUNDERSTORMS WILL LIKELY FORM A BROKEN LINE OF STORMS AND DROP TO THE SOUTHEAST DURING THE AFTERNOON. AS THIS LINE DROPS TO THE SOUTH... STORMS WILL INCREASE IN COVERAGE AND INTENSITY. SOME STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 70 MPH. LARGE HAIL WILL ALSO BE A THREAT. SEVERE STORMS WILL BE MOST LIKELY BETWEEN 3 PM AND 9 PM. DISCUSSION: A COLD FRONT STRETCHED FROM NEAR LA CROSSE WISCONSIN TO OMAHA TO HILL CITY KANSAS LATE THIS MORNING. THIS FRONT WILL MOVE TO THE SOUTH DURING THE AFTERNOON. THIS FRONT AND OTHER BOUNDARIES CAUSED BY THUNDERSTORMS OVERNIGHT WILL TRIGGER STORM DEVELOPMENT THIS AFTERNOON. A VERY DEEP LAYER OF MOISTURE OVER THE REGION WILL CONTRIBUTE TO SEVERE STORM POTENTIAL. LOCALIZED DAMAGING WINDS AND LARGE HAIL ARE THE MAIN THREAT. ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT HTTP://WWW.CRH.NOAA.GOV/EAX KOCH
Special weather statement, Aug 30, 1:00 PM CDT, 54 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-043 >046-053-054-311100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT THU AUG 30 2001 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND THIS EVENING... FORECAST: THUNDERSTORMS HAVE BEGUN TO FOR ALONG THE IOWA MISSOURI BORDER EARLY THIS AFTERNOON. THESE THUNDERSTORMS WILL LIKELY ORGANIZE INTO A BROKEN LINE OF STORMS AND DROP TO THE SOUTHEAST DURING THE AFTERNOON. AS THIS LINE DROPS TO THE SOUTH... STORMS WILL INCREASE IN COVERAGE AND INTENSITY. SOME STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 70 MPH. LARGE HAIL WILL ALSO BE A THREAT. SEVERE STORMS WILL BE MOST LIKELY BETWEEN 3 PM AND 9 PM. DISCUSSION: A COLD FRONT STRETCHED FROM NORTHEAST IOWA TO WEST CENTRAL KANSAS EARLY THIS AFTERNOON. THIS FRONT WILL MOVE TO THE SOUTH DURING THE AFTERNOON. THIS FRONT AND OTHER BOUNDARIES CAUSED BY THUNDERSTORMS OVERNIGHT WILL TRIGGER STORM DEVELOPMENT THIS AFTERNOON. A VERY DEEP LAYER OF MOISTURE OVER THE REGION WILL CONTRIBUTE TO SEVERE STORM POTENTIAL. LOCALIZED DAMAGING WINDS AND LARGE HAIL ARE THE MAIN THREAT. OUTLOOK: QUIET WEATHER IS EXPECTED THIS WEEKEND AS COOL CANADIAN HIGH PRESSURE BUILDS INTO THE MIDWEST. ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT HTTP://WWW.CRH.NOAA.GOV/EAX KOCH
Special weather statement, Aug 30, 1:31 PM CDT, 23 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-043 >046-053-054-311100- HAZARDOUS WEATHER OUTLOOK...CORRECTION TO START TIME OF SVR AND TYPO NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 131 PM CDT THU AUG 30 2001 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND THIS EVENING... FORECAST: THUNDERSTORMS HAVE BEGUN TO FORM ALONG THE IOWA MISSOURI BORDER EARLY THIS AFTERNOON. THESE THUNDERSTORMS WILL LIKELY ORGANIZE INTO A BROKEN LINE OF STORMS AND DROP TO THE SOUTHEAST DURING THE AFTERNOON. AS THIS LINE DROPS TO THE SOUTH... STORMS WILL INCREASE IN COVERAGE AND INTENSITY. SOME STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 70 MPH. LARGE HAIL WILL ALSO BE A THREAT. SEVERE STORMS WILL BE MOST LIKELY BETWEEN 2 PM AND 9 PM. DISCUSSION: A COLD FRONT STRETCHED FROM NORTHEAST IOWA TO WEST CENTRAL KANSAS EARLY THIS AFTERNOON. THIS FRONT WILL MOVE TO THE SOUTH DURING THE AFTERNOON. THIS FRONT AND OTHER BOUNDARIES CAUSED BY THUNDERSTORMS OVERNIGHT WILL TRIGGER STORM DEVELOPMENT THIS AFTERNOON. A VERY DEEP LAYER OF MOISTURE OVER THE REGION WILL CONTRIBUTE TO SEVERE STORM POTENTIAL. LOCALIZED DAMAGING WINDS AND LARGE HAIL ARE THE MAIN THREAT. OUTLOOK: QUIET WEATHER IS EXPECTED THIS WEEKEND AS COOL CANADIAN HIGH PRESSURE BUILDS INTO THE MIDWEST. ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT HTTP://WWW.CRH.NOAA.GOV/EAX KOCH
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 7:23 PM CDT | Severe Thunderstorm Warning | EAX | Cass | 67 min |
| Aug 29, 7:47 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 58 min |
| Aug 29, 8:40 PM CDT | Severe Thunderstorm Warning | EAX | Clay | 50 min |
| Aug 30, 2:03 PM CDT | Severe Thunderstorm Warning | EAX | DeKalb | 27 min |
| Aug 30, 2:33 PM CDT | Severe Thunderstorm Warning | EAX | Clinton | 42 min |
| Aug 30, 3:03 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 42 min |
| Aug 30, 4:16 PM CDT | Severe Thunderstorm Warning | EAX | Ray | 44 min |
| Aug 30, 5:16 PM CDT | Severe Thunderstorm Warning | EAX | Chariton | 44 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.